Invokana Lawsuit Tied to Lack of Warnings About Ketoacidosis

According to a recent Invokana lawsuit, a New Jersey patient alleges he was hospitalized for ketoacidosis was caused by taking the drug. The plaintiff argues that he could have been able to avoid the serious complications and side effects of Invokana if the manufacturer, Johnson & Johnson, and their subsidiary Jansen Pharmaceuticals had provided adequate warnings about the value of monitoring the acid levels in the blood after taking the drug.

The Invokana lawsuit was filed recently and the plaintiff argues that if he were aware of the serious risks and side effects associated with the medication, he never would have begun to take it to begin with and could have avoided the pain and problems he suffered.

Patient Alleges Severe Injuries in Invokana Lawsuit

According to the complaint, Invokana manufacturers purposely withheld information about the potential side effects of the drug, leaving patients to deal with the consequences. The patient in this Invokana lawsuit first started taking the drug in November of 2015 for the management of his type 2 diabetes. However, in October 2016, the plaintiff developed diabetic ketoacidosis.

Ketoacidosis a serious medical condition that can lead to kidney failure or even death. The plaintiff in the Invokana lawsuit argues that he required hospitalization and has had to deal with the continuing effects of this condition as a result.

Invokana was first introduced to the U.S. market in March of 2013 as the first of a new class of SGLT2 inhibitors. Invokana has been the biggest seller among all SGLT2 inhibitors since it initially came on the market. The drug became a very popular treatment for doctors to prescribe to patients with diabetes, however, a rising number of adverse event reports have been submitted to the FDA regarding the development of diabetic ketoacidosis after taking the drug.

After receiving the adverse event reports, the FDA required drug makers to provide better labeling information to patients and doctors about the risks of diabetic ketoacidosis and what to do during the development of these symptoms.

The initial symptoms that could indicate a person has developed diabetic ketoacidosis include respiratory issues, abdominal pain, nausea, vomiting, and fatigue while taking the medication. In June of 2016, the FDA further required that the manufacturer update warning labels disclosing the connection between kidney risks and Invokana, although many patients had already suffered problems and had to be hospitalized to address them, points out the Invokana lawsuit.

Other Dangers of Using Invokana

Invokana amputation risks were the most recent reason for the warning label to be updated. If you or a loved one are taking the drug and experiencing any side effects, you should contact a medical professional immediately.

Further, if you or someone you know have developed diabetic ketoacidosis or other severe symptoms and medical conditions after taking Invokana, you may have grounds to pursue an injury claim. The experienced attorneys at Bradley/Grombacher are here to help you. 

Note: Bradley/Grombacher is not representing the plaintiff in this lawsuit.